MAUDE Adverse Event Report: BD CARIBE LTD. BD NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE; ANESTHESIA CONDUCTION NEEDLE
Model Number 405138
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter phone #: unknown; additional contact phone # was provided: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle pulled out during use and remained in injection site resulting in surgery to remove with a bd needle sp s/su 25ga tw 3-1/2in whitacre.The following information was provided by the initial reporter: it was reported the needle sheared off in a patient's back resulting in the patient having surgery to get it removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: bd has not been provided with photos or samples for catalog 405138 lot 8058777 to investigate for this record.Unfortunately, as a result, bd was unable to verify the reported issue or determine a definitive root cause.Device history record review for the lot numbers impacted was performed and no non-conformance's impacting potential low pull or cannula pull out of hub were observed.All the inspections were performed as established per procedures with satisfactory results.Thus, preventive maintenance and instrument calibrations were in compliance.

Brand Name
BD NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9751329
Report Number2618282-2020-00010
Device Sequence Number727554
Product Code BSP
UDI-Device Identifier30382904051380
UDI-Public30382904051380
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number405138
Device Catalogue Number405138
Device Lot Number8058777
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;